Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 528, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 25, 2012, 10:30 PM EDT for Orange County, Washington County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2012, 10:30 PM EDT (02:30 UTC)
- Expired
- Sep 25, 2012, 11:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Orange County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 72 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
762 WUUS53 KLMK 260230 SVRLMK INC117-175-260300- /O.NEW.KLMK.SV.W.0528.120926T0230Z-120926T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1030 PM EDT TUE SEP 25 2012 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ORANGE COUNTY IN SOUTH CENTRAL INDIANA... WESTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA... * UNTIL 1100 PM EDT * AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR YOUNGS CREEK...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... PAOLI... SALEM... TROTTER CROSSING AND MILLERSBURG... LIVONIA AND CLAYSVILLE... ROSEBUD AND SMEDLEY... BECKS MILL AND HITCHCOCK... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR REPORT USING HASHTAG L...M...K...SPOTTER. && LAT...LON 3870 8607 3846 8599 3844 8659 3855 8664 TIME...MOT...LOC 0230Z 259DEG 37KT 3852 8642 WIND...HAIL <50MPH 1.00IN $$ SCHOETTMER
3 follow-up statements
396
WWUS53 KLMK 260236
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1036 PM EDT TUE SEP 25 2012
INC117-175-260300-
/O.CON.KLMK.SV.W.0528.000000T0000Z-120926T0300Z/
WASHINGTON IN-ORANGE IN-
1036 PM EDT TUE SEP 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR EASTERN ORANGE AND WESTERN WASHINGTON COUNTIES...
AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CHAMBERSBURG...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
PAOLI...
SALEM...
LIVONIA AND HARDINSBURG...
ROSEBUD AND ORGAN SPRINGS...
BECKS MILL AND SHORTS CORNER...
NEW PEKIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY
QUICKLY...AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL.
TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING.
MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3852 8601 3847 8599 3846 8600 3844 8650
3858 8652 3870 8607
TIME...MOT...LOC 0236Z 258DEG 35KT 3851 8638
WIND...HAIL 60MPH 1.00IN
$$
SCHOETTMER976
WWUS53 KLMK 260246
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1046 PM EDT TUE SEP 25 2012
INC117-175-260300-
/O.CON.KLMK.SV.W.0528.000000T0000Z-120926T0300Z/
WASHINGTON IN-ORANGE IN-
1046 PM EDT TUE SEP 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR EASTERN ORANGE AND SOUTHERN WASHINGTON COUNTIES...
AT 1043 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR REGO...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BECKS MILL AND ORGAN SPRINGS...
SHORTS CORNER AND NEW PEKIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3859 8603 3847 8599 3846 8600 3844 8645
3853 8644 3860 8604
TIME...MOT...LOC 0246Z 258DEG 35KT 3849 8629
WIND...HAIL 60MPH 1.00IN
$$
SCHOETTMER286
WWUS53 KLMK 260259
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1059 PM EDT TUE SEP 25 2012
INC117-175-260309-
/O.EXP.KLMK.SV.W.0528.000000T0000Z-120926T0300Z/
WASHINGTON IN-ORANGE IN-
1059 PM EDT TUE SEP 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ORANGE AND SOUTHERN
WASHINGTON COUNTIES WILL EXPIRE AT 1100 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF VERY HEAVY RAIN AND DANGEROUS LIGHTNING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3859 8603 3847 8599 3846 8600 3844 8645
3853 8644 3860 8604
TIME...MOT...LOC 0259Z 258DEG 35KT 3852 8613
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 9:37 PM EDT, 53 minutes earlier.
Area forecast discussion, Sep 25, 9:37 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 937 PM EDT TUE SEP 25 2012 .Forecast Update... Updated at 935 PM EDT Tue Sep 25 2012 The line of convection looks to be weakening somewhat this evening as the gust front pulls out ahead of the convection, though strong storms are still expected to affect the area tonight. So far we have had no reports of strong winds or hail from the storms over southern Indiana. Storm coverage will continue to increase over southern Indiana over the next few hours, with the activity slowly sinking south overnight. Have increased pops over the northernmost tier of counties in southern Indiana to account for the storms heading into the region. Grids were also brought into line with the latest observations. && .Short Term (This afternoon through Wednesday Night)... Issued at 331 PM EDT Tue Sep 25 2012 Morning convective complex continues to head eastward through the coal fields of eastern Kentucky this afternoon. Satellite and surface observations reveal clearing skies to the west of our area. Areas west of I-65 have already cleared out and temperatures are on the way up. Further east, mid-high level cloud debris remain, but some clearing is expected to occur by late afternoon and early evening in those areas. Dry conditions are expected for the remainder of the afternoon as the atmosphere recovers from this morning's storminess. Temperatures will increase this afternoon as the sun comes back out, but we will not have much time to work with to get readings all that high. Still think that we'll see maximum temperature readings in the mid-upper 70s in the far west with upper 60s-lower 70s in the central and mid-upper 60s in the east. Later this afternoon and evening, the deterministic NCEP models all agree on redeveloping convection along a frontal boundary draped to our north/northwest. While the atmosphere over south-central Indiana and much of north-central Kentucky has been convectively overturned, the atmosphere across western/southwestern Kentucky has largely been undisturbed. High resolution model runs from the LMK-WRF, SPC WRF, the RAP, and the HRRR all show increasing instability across southern IL, eastern MO, and western Kentucky this afternoon. Model proximity soundings generally show an elevated mixed layer atop a fairly moist near-surface layer. Wind fields are sheared in both speed and direction and strong lapse rates aloft should promote vigorous convective development along and ahead of this front. Severe convection is likely to our west this evening and tonight, but is highly questionable across the LMK forecast area due to this morning's convection. Current thinking is that we'll see a line of convection develop to our northwest this evening and then slide toward the Ohio River later tonight. As this line encounters our worked over airmass, we'll likely see the convection continue, since the wind shear is fairly decent and we'll have instability aloft. The near surface environment looks to remain largely stable, so any storms that we see would likely result in torrential rains, some hail and quite a bit of cloud to ground lightning. The remnants of this line may transverse southward into southern Kentucky late tonight, but instability and wind shear support may decay before the line gets that far south. Therefore, the highest chances of precipitation look to be across southern Indiana and portions of northern Kentucky with lesser chances as one heads southward toward the Tennessee border. Lows tonight will be milder with readings only cooling into the upper 50s to the lower 60s. Slow moving frontal boundary will only drift southward during the day on Wednesday and likely become quasi-stationary by Wednesday afternoon. Multiple mid-level impulses will transverse the region resulting in multiple clusters of convection moving across the region. In general, the highest probabilities of precipitation for Wednesday favor southern Indiana and northern Kentucky with lesser probabilities as one gets down toward the KY/TN border. Overall convective evolution is very uncertain given the complex mesoscale processes involved and where boundaries may lay. It is likely that one or more MCS's may develop and propagate eastward during the day and into the evening hours. Severe threat is there with damaging winds and large hail being the most likely threats. Temperatures will be tricky, but we have stuck close to the weighted-model average which results in upper 70s to the lower 80s in the north with lower 80s across the south. The latest datasets do show some forecast convergence on a wave approaching the area tomorrow evening which results in increasing PoP chances for Wednesday night with this forecast issuance. Lows Wednesday night will be in the 60s. .Long Term (Thursday through Tuesday)... Issued at 300 PM EDT Tue Sep 25 2012 Thursday through Friday... Quasi-stationary front will remain draped east to west across the Ohio Valley, with a series of upper disturbances riding along it in zonal flow. Expect intervals of showers and thunderstorms, but these will be as hard to time as the individual disturbances, so forecast confidence is quite low. Path of least regret at this time is to carry chance POPs for most of the period. As timing becomes more clear on any of the upper impulses, the POP forecast may be better refined. Temps will run near normal by day, and above normal by night with abundant cloud cover. Still plenty of bust potential as any longer episodes of precip could really limit the diurnal ranges. Friday night through Tuesday... Sharp upper trough will dig into eastern Canada and the Great Lakes, and help to push the front farther south over the weekend. Precip chances will be suppressed farther into south-central Kentucky through Saturday night, and then south of the area Sunday into early next week. Model consensus is coming together with each successive run, so this is a higher-confidence forecast than Thu-Fri. More of a polar air mass will knock temperatures slightly below normal, with highs in the lower/mid 70s and lows in the lower/mid 50s. && .Aviation (00Z TAF Issuance)... Issued at 650 PM EDT Tue Sep 25 2012 Showers and thunderstorms along a front in southern Indiana will slowly sink south overnight. This activity has been very slow to shift southward and have therefore pushed back the timing of VCTS at SDF and LEX. This activity still looks like it will stay to the north of BWG both tonight and through much of tomorrow. Will therefore keep any mention of precipitation out of that TAF. There will likely be a lull in the rain tomorrow morning until another upper level disturbance crosses the area tomorrow afternoon, bringing another round of showers and storms to SDF and LEX. Winds will decrease to around 6-8 knots overnight out of the south to southwest. A LLJ will strengthen towards midnight and pivot across the area. Winds will increase to around 40 knots at 1800-2000 ft. Surface winds will once again increase and become gusty tomorrow. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........EER Short Term.......MJ Long Term........RAS Aviation.........EER
Hazardous weather outlook, Sep 25, 9:41 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 941 PM EDT TUE SEP 25 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270445- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 941 PM EDT TUE SEP 25 2012 /841 PM CDT TUE SEP 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ALONG A SLOW MOVING FRONTAL BOUNDARY WILL CONTINUE TO SLOWLY DROP SOUTHWARD TOWARD THE OHIO RIVER AND EVENTUALLY INTO KENTUCKY DURING THE OVERNIGHT HOURS. THE MAIN THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...SMALL HAIL AND INTENSE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AND WEDNESDAY NIGHT AS A FRONTAL BOUNDARY STALLS OUT OVER THE OHIO VALLEY. A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY AS A FRONT LINGERS OVER THE OHIO VALLEY. ANY THUNDERSTORMS THAT DEVELOP WILL PRODUCE CLOUD TO GROUND LIGHTNING...AND COULD PRODUCE BRIEF HEAVY RAINFALL. THE BEST CHANCE FOR STORMS FRIDAY AND SATURDAY WILL BE ACROSS SOUTH CENTRAL KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR STRONG WINDS TONIGHT THROUGH WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). MJ/RAS/EER
In the hours before
Special weather statement, Sep 25, 8:44 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
844 PM EDT TUE SEP 25 2012
INZ083-260115-
DUBOIS IN-
844 PM EDT TUE SEP 25 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...
AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF WINSLOW...AND MOVING NORTHEAST AT
30 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND PENNY
SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JASPER...
IRELAND...
PORTERSVILLE...
HAYSVILLE...
KELLERVILLE AND THALES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3851 8706 3852 8704 3851 8698
3851 8696 3849 8695 3851 8694 3850 8688
3853 8684 3853 8673 3852 8672 3822 8707
3823 8708
TIME...MOT...LOC 0044Z 225DEG 25KT 3838 8709
EERSpecial weather statement, Sep 25, 9:11 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 PM EDT TUE SEP 25 2012
INZ076-083-084-260140-
CRAWFORD IN-DUBOIS IN-ORANGE IN-
911 PM EDT TUE SEP 25 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JASPER...AND MOVING EAST AT 30 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND HALF
INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JASPER...
THALES AND SCHNELLVILLE...
ELLSWORTH AND CUZCO...
NORTON AND HILLHAM...
FRENCH LICK MUNICIPAL AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3848 8705 3851 8692 3850 8688 3852 8684
3853 8681 3853 8669 3856 8669 3859 8656
3838 8649 3827 8693
TIME...MOT...LOC 0111Z 255DEG 25KT 3842 8684
EERSpecial weather statement, Sep 25, 10:10 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1010 PM EDT TUE SEP 25 2012
INZ076-077-083-084-090-260240-
CRAWFORD IN-DUBOIS IN-HARRISON IN-ORANGE IN-WASHINGTON IN-
1010 PM EDT TUE SEP 25 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...
AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
WINSLOW TO 9 MILES EAST OF ENGLISH...AND MOVING EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PAOLI...
VALEENE AND THALES...
FRENCH LICK MUNICIPAL AIRPORT AND YOUNGS CREEK...
HARDINSBURG AND PALMYRA...
REGO AND FRENCH LICK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3851 8707 3851 8698 3849 8695 3851 8694
3850 8688 3853 8684 3853 8669 3865 8668
3855 8587 3849 8597 3849 8599 3847 8600
3832 8625 3845 8708
TIME...MOT...LOC 0210Z 252DEG 33KT 3852 8712 3840 8626
SCHOETTMERSpecial weather statement, Sep 25, 10:28 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1028 PM EDT TUE SEP 25 2012
INZ083-084-089-260315-
CRAWFORD IN-DUBOIS IN-PERRY IN-
1028 PM EDT TUE SEP 25 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...
AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WINSLOW...AND MOVING EAST
AT 55 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JASPER...
ENGLISH...
MILLERSPORT AND HOLLAND...
HUNTINGBURG AND DUFF...
BRETZVILLE AND MALTERSVILLE...
SAINT MARKS AND SAINT ANTHONY...
THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
74 AND 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3845 8706 3835 8640 3815 8651 3816 8680
3818 8681 3820 8680 3820 8707 3821 8708
3844 8708
TIME...MOT...LOC 0228Z 266DEG 48KT 3829 8720
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:44 PM EDT | Special Weather Statement | LMK | Dubois | 31 min |
| Sep 25, 9:11 PM EDT | Special Weather Statement | LMK | Dubois | 29 min |
| Sep 25, 10:10 PM EDT | Special Weather Statement | LMK | Orange | 30 min |
| Sep 25, 10:28 PM EDT | Special Weather Statement | LMK | Crawford, Dubois | 47 min |
| Sep 25, 10:39 PM EDT | Special Weather Statement | LMK | Orange | 31 min |
| Sep 25, 11:03 PM EDT | Special Weather Statement | LMK | Washington | 32 min |
| Sep 25, 11:07 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Scott, Washington | 28 min |
| Sep 25, 11:08 PM EDT | Areal Flood Advisory | LMK | Clark, Dubois, Orange, Washington | 3 hr |
| Sep 25, 11:11 PM EDT | Special Weather Statement | LMK | Orange | 29 min |
| Sep 25, 11:16 PM EDT | Special Weather Statement | LMK | Crawford, Perry | 29 min |
| Sep 25, 11:36 PM EDT | Special Weather Statement | LMK | Clark | 29 min |
| Sep 25, 11:41 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 44 min |
| Sep 26, 3:41 AM EDT | Areal Flood Advisory | LMK | Dubois, Orange | 3 hr |
| Sep 26, 7:46 AM EDT | Special Weather Statement | LMK | Clark, Crawford, Floyd, Harrison, Jefferson, Scott and 1 more | 29 min |
| Sep 26, 7:17 PM EDT | Special Weather Statement | LMK | Dubois | 28 min |
| Sep 26, 7:32 PM EDT | Special Weather Statement | LMK | Floyd | 28 min |
| Sep 26, 7:44 PM EDT | Special Weather Statement | LMK | Crawford | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.